Ask a doctor

Doc Put Radiesse in my Tear Troughs. Now my Eyes Are Little Slits. It Looks Like I Got Beaten Up?

Doctor Answers (7)

Radiesse is not a great filler for Tear Troughs

+2

Hi Jeff.  We would not use Radiesse in the tear troughs.  The problem is that the filler is too thick for the thin skin under the eye.  If you are unhappy with the treatment, we would recommend that you go back to the physician to check with him/her on your outcome.  The difficulty is that Radiesse cannot be reversed and you will probably need to live with the result for the next 12-18 months while the product dissolves.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Radiesse for Tear Troughs

+1

Radiesse is a very good filler for around the eyes. The injector must be skilled in using it, however. For tear trough injections, the injections are done on the bone itself to avoid over correction and bumpy irregularities. It should also be molded into place immediately after injection. It is also important not to overcorrect, but rather go for a more subtle effect. I favor Radiesse over hyaluronic acid in the orbital region where the skin is thin because hyaluronic acids tendency for Tyndall effect can cause a bruiseā€“like result or even worsen a pre-existing dark circle. Radiesse being radiopaque and white could if anything improve dark circles and not cause a Tyndall effect.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 18 reviews

Doc Put Radiesse in my Tear Troughs. Now my Eyes Are Little Slits.

+1

I do not use Radiesse for the tear troughs; a hyaluronic acid (such as Restylane or Juvederm is a better choice).  There is also no way to "dissolve" Radiesse, as there is with the HAs (ie, one can use hyaluronidase).  You'll probably have to wait for it to degrade and resorb on its own but you should obviously discuss this with your own PS.  Sorry.

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 150 reviews

You might also like...

Radiesse to Tear Troughs

+1

   Radiesse cannot be degraded with an enzyme.  Hopefully, once the swelling and bruising go down, the result will look better.  Restylane would be a better choice for this area in the future.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

No Radiess in the tear troughs

+1

Radiesse is not placed in the tear troughs - Juvederm is ideal for this - unfortunately it cannot be dissolved like Juvederm, so you have to live with it for 12-14 months.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Radiesse in tear troughs

+1

Like the other doctors on here, I don't recommend Radiesse to the tear trough region. Firstly, I don't recommend Radiesse if a patient has never had filler before because there is no reversing it. So I require a patient to have tried and liked fillers before I will even consider putting Radiesse in. Secondly, unless Radiesse is being done VERY deeply in the tear trough, and another filler like Restylane is being put on top of it, I wouldn't use it here. This I would only do for people who frankly, really needed a lower bleph and just refused to do a surgery like that. Radiesse is not preferable in the tear trough. What I hope is that what you are experiencing is significant bruising and swelling. Which is common around the eye area and even more common for Radiesse injections in general. Let's all hope that's what you have and that the swelling and bruising go down, and everything settles into place. If not, you're going to have a lot of waiting to do.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Radiesse in the tear troughs

+1

Radiesse is not my filler of choice for the first injection tear trough injection because it cannot be dissolved if the patient doesn't like it. That being said, regardless of the filler used, bruising and swelling after tear trough injection is very common and does not necessarily indicate a bad outcome. Hopefully, only a small amount was injected deep to the muscle to prevent lumps and overfilling. The bruising and swelling should resolve within the next few weeks. Unfortunately, if you are displeased with the way it looks at that time, waiting for the filler to dissolve is your only option.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.